Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suddenly felt loss of muscle control in arm. What could be causing this?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
I had a sudden feeling in my left arm that I had no control over it. It felt drained of blood and as though I had littel or no muscular control. To stop it waving around I had to put it in my pocket. A few minutes later I was fine. A similar less severe and noticable event occurred yesterday, and some 6 month s back. Any hints?
Posted Tue, 5 Mar 2013 in Brain and Spine
Answered by Dr. E Venkata Ramana 2 hours later
Thank you for your query on Healthcare Magic,
This episodes of loss of control of your left arm associated with loss of muscle control for a few minutes are due to transient paralysis episodes of that limb.
This is suggestive of transient ischemic attacks (TIA), means temporary loss of blood supply to a part of brain which controls your left arm.
As you are having atrial fibrillations(risk is due to clot and emboli formation), this may be a risk factor for getting transient ishemic attacks.
So I advise you to consult emergency department for further evaluation and management.
Hope I have answered your query and wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor